Intestinal Fistula?

Hatshepsut
Hatshepsut Member Posts: 336 Member
edited March 2014 in Colorectal Cancer #1
Anyone had any experience with the development of an abdominal abscess and an intestinal fistula while on chemotherapy? My husband has been on camptosar and avastin since late November. He is now in the hospital (since Friday) recovering from an abdominal abscess caused by a tiny hole in his intestine. The doctors suspect his problem relates either to long-term complications from his May 2006 colon ressection surgery or as a rare (and dangerous) side effect from Avastin.

The hospital drained my husband's abscess and have significantly improved his condition with the infusion of powerful antibiotics.

Hatshepsut

Comments

  • nanuk
    nanuk Member Posts: 1,358
    although I've been on these drugs, esp the Avastin, I've not experienced these kind of side effects..you can google them and their side effects/interaction on drugs.com or similar sites. Often Drs will not fully discuss effects unless asked.. bud
  • nanuk
    nanuk Member Posts: 1,358
    see also: http://www.bhj.org/journal/2001_4304_oct/case_590.htm
    and /or google "small intestinal fistula" bud
  • Hatshepsut
    Hatshepsut Member Posts: 336 Member
    nanuk said:

    see also: http://www.bhj.org/journal/2001_4304_oct/case_590.htm
    and /or google "small intestinal fistula" bud

    Nanuk: Thank you for your reply. I will look up those sites. Our oncologist did disclose the rare side effect of intestinal perforation with Avastin. It just seems hard to believe that we are part of the tiny group of patients experiencing this side effect.

    But, remember, Avastin may not be the culprit. My husband had a very difficult colon ressection surgery which may have created this problem. Some of the doctors involved, however, seem to think one year is a long time to pass before this problem shows up.

    Hatshepsut